Re: Restoring a 576 with High Voltage issue...

 

But there is one serious problem left. Monitoring the +100V supply current
shows a slowly increasing current over say 15 minutes after which
> this supply voltage drops and the CRT goes blank. (There are also
> relay clatter). During the last minute or so, there seems to be
> some sort of run-away. The current consumption increases
rapidly.
This is a known problem and as Albert points out it has been discussed here before.
Here's a reminder, it's an article from Wizard Workshop dated Feb 72.
WW was an internal Service Publication.

//
576 INTERMITTENT HIGH VOLTAGE

Within the last several months we have heard reports of intermittent high voltage, blinking
readout and clicking relays in 576 's. The conditions usually occur after 1-1/2 to 2 hours
of instrument operation. Some instruments will exhibit a high voltage cycling effect every
1 or 2 minutes until the Instrument is turned off and allowed to cool. It will then operate for
a couple of hours and begin to cycle on and off again. The problem has been traced to
long-term moisture absorption by the high voltage transformer, part number 120-0612-02.
The losses in the transformer cause the oscillator to increase its output to compensate,
and eventually the oscillator transistor Q851 draws more current than the +100 volt supply
can furnish. The supply will then shut down, causing other supplies to drop consequently,
readout lights blink and relays click. The transformer potting material has been changed
from epoxy resin to silicon resin. The new transformer part number is 120-0612-03. The
transformer should be replaced with the new improved transformer when the above,symptom
occurs.
//

/HÃ¥kan

Join TekScopes@groups.io to automatically receive all group messages.